Alert archive / Michigan / Tornado Warnings in 2024
Tornado Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this tornado warning at Jun 22, 2024, 3:48 PM EDT for Gladwin County, Michigan. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2024, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 22, 2024, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 95 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:17 PM EDT | TSTM WND DMG | 4 Ene Hockaday, MI | Report of trees and wires down on Cedar Lake Road. Possible tornado. Time estimated by radar. |
| Jun 22, 4:24 PM EDT | TSTM WND DMG | 7 E Hockaday, MI | Report of wires down relayed by Gladwin County EM. Tornado possible. Time estimated by radar. |
| Jun 22, 4:24 PM EDT | TSTM WND DMG | 7 Ene Hockaday, MI | Trees and wires down on Bench Road. Possible tornado. Time estimated by radar. |
| Jun 22, 4:24 PM EDT | TSTM WND DMG | 7 W Alger, MI | Report of trees down over Wildwood Road in northeastern Gladwin County. Possible tornado. Time estimated by radar. |
| Jun 22, 4:24 PM EDT | TSTM WND DMG | 7 W Alger, MI | Large tree branches downed onto wires one mile north of the Bourret Township Fire Hall. Possible tornado. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
938
WFUS53 KAPX 221948
TORAPX
MIC051-222030-
/O.NEW.KAPX.TO.W.0001.240622T1948Z-240622T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gaylord MI
348 PM EDT Sat Jun 22 2024
The National Weather Service in Gaylord has issued a
* Tornado Warning for...
Northern Gladwin County in northern Michigan...
* Until 430 PM EDT.
* At 348 PM EDT, a severe thunderstorm capable of producing a
tornado was located just west of Skeels, or 9 miles northwest of
Gladwin, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hockaday and Skeels around 400 PM EDT.
Bowmanville around 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4401 8460 4416 8461 4416 8425 4400 8423
TIME...MOT...LOC 1948Z 265DEG 27KT 4408 8463
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JZ5 follow-up statements
228
WWUS53 KAPX 221958
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
358 PM EDT Sat Jun 22 2024
MIC051-222030-
/O.CON.KAPX.TO.W.0001.000000T0000Z-240622T2030Z/
Gladwin MI-
358 PM EDT Sat Jun 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHERN
GLADWIN COUNTY...
At 357 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Skeels, or 7 miles north of Gladwin, moving east at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hockaday and Bowmanville around 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4416 8461 4416 8425 4401 8423 4405 8460
TIME...MOT...LOC 1957Z 263DEG 27KT 4409 8453
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JZ880
WWUS53 KAPX 222004
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
404 PM EDT Sat Jun 22 2024
MIC051-222030-
/O.CON.KAPX.TO.W.0001.000000T0000Z-240622T2030Z/
Gladwin MI-
404 PM EDT Sat Jun 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHERN
GLADWIN COUNTY...
At 403 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hockaday, or 8 miles north of Gladwin, moving east
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hockaday and Bowmanville by 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4416 8456 4416 8425 4403 8423 4406 8455
TIME...MOT...LOC 2003Z 259DEG 26KT 4411 8448
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JZ033
WWUS53 KAPX 222009
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
409 PM EDT Sat Jun 22 2024
MIC051-222030-
/O.CON.KAPX.TO.W.0001.000000T0000Z-240622T2030Z/
Gladwin MI-
409 PM EDT Sat Jun 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHERN GLADWIN COUNTY...
At 409 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hockaday, or 9 miles north of Gladwin, moving east
at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bowmanville around 420 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4416 8451 4416 8425 4404 8423 4407 8450
TIME...MOT...LOC 2009Z 259DEG 26KT 4411 8442
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JZ867
WWUS53 KAPX 222015
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
415 PM EDT Sat Jun 22 2024
MIC051-222030-
/O.CON.KAPX.TO.W.0001.000000T0000Z-240622T2030Z/
Gladwin MI-
415 PM EDT Sat Jun 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHERN GLADWIN COUNTY...
At 414 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hockaday, or 10 miles northeast of Gladwin, moving
east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bowmanville around 420 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4405 8423 4408 8446 4416 8447 4416 8425
TIME...MOT...LOC 2014Z 254DEG 25KT 4412 8437
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JZ925 WWUS53 KAPX 222031 SVSAPX Severe Weather Statement National Weather Service Gaylord MI 431 PM EDT Sat Jun 22 2024 MIC051-222040- /O.EXP.KAPX.TO.W.0001.000000T0000Z-240622T2030Z/ Gladwin MI- 431 PM EDT Sat Jun 22 2024 ...THE TORNADO WARNING FOR NORTH CENTRAL GLADWIN COUNTY HAS EXPIRED... The storm which prompted the warning has moved into northeast Gladwin County. Therefore, the warning for north central Gladwin County has been allowed to expire. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Gaylord. && LAT...LON 4405 8423 4408 8446 4416 8447 4416 8425 TIME...MOT...LOC 2030Z 265DEG 27KT 4412 8431 $$ JZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this tornado warning went out at Jun 22, 1:47 PM EDT, 2 hours 1 minute earlier. Its key messages:
- Flash Flood Watch in effect for today and tonight due to high confidence for torrential rainfall
- Chances for severe storms today and tonight
- Active pattern with periodic shower/storm chances throughout the upcoming week. Heavy rain possible.
Area forecast discussion, Jun 22, 1:47 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
147 PM EDT Sat Jun 22 2024
.KEY MESSAGES...
- Flash Flood Watch in effect for today and tonight due to high
confidence for torrential rainfall
- Chances for severe storms today and tonight
- Active pattern with periodic shower/storm chances throughout
the upcoming week. Heavy rain possible.
&&
.UPDATE...
Issued at 1215 PM EDT Sat Jun 22 2024
Anomalous ridge to our south attm...with a couple pv maxima over WI.
Anomalous moisture plume (pwats of 1.70" this morning at APX; 1.95
at GRB) overspreading the area along and north of the ridge and
attendant E-W (ish) oriented boundary across the Upper Great Lakes.
At the surface, this has begun to surge northward over NW Lower,
with a NW-SE line of showers/storms that developed in the last
couple hours and continues to shift northward amid good theta-e
advection. Moderate to heavy rain continues to overspread NW
Lower; rain is exceptionally efficient with deep warm cloud
layer (at least 12,500ft) and some instability despite very
moist profiles. Have gone ahead and continued the flash flood
watch as things still seem to be on track for now.
Expecting the warm front to stall out across northern Lower
today...with more stratiform rain north of the boundary (most likely
along and north of M-32)...which, while generally stratiform, could
have pockets of more intense rain and embedded thunder this
afternoon, with some concern for an increase in instability this
afternoon in the warm sector despite potential for a dry slot to
move in aloft. Additionally, tornadoes are still a threat today,
given the unusually moist environment in the presence of some low-
level directional shear. It won't take much warming at all to boost
surface-based instability dramatically as that warm front moves
in...so will have to watch this closely going forward. Already
having some concerns about NW Lower...where consistently better
radar returns suggest the heavy rain threat could be enhanced if
this keeps up.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 407 AM EDT Sat Jun 22 2024
.SHORT TERM/...
Pattern Synopsis and Forecast:
Current satellite and radar depict cloudy skies and light rain
showers around northern MI this morning. Surface observations
and emergency manager reports indicate areas of dense fog over
Gladwin and Arenac counties this morning due to the very
saturated and tropical-like environment. Light rain, clouds, and
patchy fog will continue though the early morning hours as
upper level winds continue to direct moisture over a surface low
(center over ME this morning) and a warm front extending
towards central MI. This feature will continue to slowly make
its way northeastward towards the Great Lakes, with the center
of the low possibly reaching northern MI Sunday. In the mean
time, an anomalously moist environment will only get more wet.
HREF guidance suggests PW values could reach 2" today. 00Z KAPX
RAOB was 1.64" yesterday evening with a warm cloud layer almost
reaching 13 kft. Very impressive warm rain environment, which
has been producing around 0.5" to 1" with transient shower
activity the past 3 days. This has all accumulated to around 1"
- 4" 72hr QPE around the CWA, which has been keeping soils
saturated.
As the surface low gets closer (midday/afternoon today), southerly
advection will strengthen and start to push that boundary northward.
Slightly better forcing will give way to widespread moderate shower
activity. CAMs depict 500 - 700 k/kg of SBCAPE trying to creep in
from the south this afternoon. This could help develop embedded
convection in the southern half of the CWA, however it will be
heavily dependent on where the sun can creep in, or if storms
forming over the central part of the state move into the southern
CWA. If there is any clearing, expect storms forming near there to
be very efficient rainfall producers. Low LCLs exist most of the
short term period, and high lower level shear profiles will exist
near the warm frontal boundary in the afternoon and evening hours.
This yields low (but non-zero) chances for a few tornados near the
areas of best shear this afternoon and evening. Winds aloft do
strengthen in the afternoon hours as well, leading to chances for
damaging wind gusts with storms that form. Flash flooding will also
be a possible hazard as rain showers and storms train through much
of the day, and chances for heavier convective rain exists on top of
that. The surface low should reach northern lower tonight, with
winds switching to the northwest Sunday morning and ending most of
the rainfall chances for this round.
Primary Forecast Concerns/Key Messages:
Flash Flood Watch -- High confidence exists for torrential rainfall
across northern lower today. Exact amounts and locations will be
harder to pin down, as recent CAM guidance has trended slightly
south, covering M-55 and even down into central MI now with heavy
QPF swaths. It comes down to how far north the stationary/warm front
boundary can reach. Afternoon convection should strengthen the
surface low, leading to a decent southerly LLJ in the warm sector of
the low. CAMs do point to the boundary setting up somewhere in the
CWA, leading to those wide spread rain chances over northern lower.
Thoughts on amounts tonight are - widespread additional 1-3 inches
today and tonight with embedded convection possibly producing up to
5-6 inches locally.
Severe Storm Chances -- Better chances will exist in the southern
part of northern lower due to the proximity to the better
instability. This is a very warm airmass that will nee some sort of
additional heating near the surface or lower level warm air
advection. Once we get that instability, the environment will be
conducive for heavy down pours as well as damaging winds and, to a
lesser extent, tornados. CAMs align on stronger winds aloft (~40-
50kts reaching down to 5-6kft) which could lead to damaging winds
with storms that congeal. Lower level shear profiles near the
boundary remain idea, but the uncertainty is with where that
boundary can set up. If it is too far north, it will be too far away
from the instabilty stronger storms will need.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 407 AM EDT Sat Jun 22 2024
Pattern Synopsis/Forecast:
Sub-tropical ridge gradually retrogrades this week into a more
climatologically favored location, eventually centering itself over
the desert southwest. This places the Great Lakes in a very active
northwest flow regime, with a train of northern stream shortwave
energy poised to bring periodic shower/thunderstorm chances to
northern Michigan throughout the week. This upper height
configuration will also keep any significant heat away from the
area, as the hottest temperatures are confined closer to the upper
ridge to our west.
Forecast Details: The surface low exits east of the area on Sunday
morning with the heaviest rain departing. Despite transient low
amplitude shortwave ridging behind the departing low, plenty of
residual low level moisture lingering across the area with another
upstream shortwave poised to drop into the area by late in the day.
This will result in scattered showers/storms, especially during the
afternoon and early evening hours.
Thereafter, the forecast takes on an active tempo of precipitation
chances every 2-3 days with an energetic northern stream dropping
shortwaves into the Great Lakes. This results in shower and
thunderstorm chances on Tuesday and again for the end of the week
Friday/Saturday. Heavy rain once again will be a possibility as
these waves tap deeper Gulf moisture, with PWAT's surging to 150-
200% of normal across Michigan.
No major heat on the horizon given this active northern stream
pattern, with highs throughout the week generally in the 70s, with
lows mainly in the 50s.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 147 PM EDT Sat Jun 22 2024
Stationary boundary stretching from CVX to APN this afternoon. For
now...expecting this to stay relatively stationary, but may lift
further north. Anticipate a wind shift along the boundary, with
sites north of this from ENE and areas south of this from SW (esp
TVC, MBL) to SE (APN)...backing to N/NW late tonight for CIU and
possibly PLN...and veering to SW/NW for the remainder of the sites
behind a surface low pressure center. 30+kt LLJ aloft at or above
2kft will struggle to make it to the surface, but not impossible,
esp toward MBL this afternoon. Better threat of mixing down winds is
Sunday AM (outside of storms, which could pull stronger winds down).
Cigs/vsbys largely IFR to LIFR, but could go MVFR toward MBL this
afternoon for a time...with +RA a concern along with BR. TS/VCTS a
possibility, esp south of a TVC to APN line, pending whether the
boundary shifts further northward today, which could focus the
heavier rain further north.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch through Sunday morning for MIZ016>018-020>036-041-
042-099.
MARINE...None.
&&
UPDATE...FEF
SHORT TERM...ELD
LONG TERM...JK
AVIATION...FEFHazardous weather outlook, Jun 22, 11:29 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1129 AM EDT Sat Jun 22 2024 MIZ016>018-020>036-041-042-086>088-095>099-231530- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1129 AM EDT Sat Jun 22 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Heavy rainfall is expected across parts of northern Michigan today and tonight. Some areas of the lower peninsula may see over 2 inches of rain by Sunday morning. Please see the latest flood watch for additional details. A few storms south of M-72 could be capable of producing damaging wind gusts and a few tornadoes this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain and storm chances will continue through next week with possibly more heavy rain Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-231530- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1129 AM EDT Sat Jun 22 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Isolated severe storms today and tonight. A few storms will be capable of producing damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain and storm chances will continue through next week with possibly more heavy rain Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jun 22, 12:14 PM EDT, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1214 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 1 NW Waters 44.91N 84.72W
06/22/2024 M1.01 Inch Otsego MI Official NWS Obs
Rainfall total at NWS Gaylord through 8am.
&&Local storm report, Jun 22, 2:18 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
218 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Rain 1 NE Wellston 44.22N 85.94W
06/22/2024 M2.17 Inch Manistee MI Mesonet
Mesonet station WLLM4 Wellston. 24 hour total.
0200 PM Rain 1 SSW Manistee 44.23N 86.34W
06/22/2024 M2.10 Inch Manistee MI Mesonet
Mesonet station DW9113 Manistee. 24 hour total.
0156 PM Rain 2 E Parkdale 44.27N 86.25W
06/22/2024 M1.41 Inch Manistee MI AWOS
6 hour rainfall total at AWOS station KMBL
Manistee - Blacker Airport.
0205 PM Rain 3 NW Point Aux Pins on 45.76N 84.52W
06/22/2024 M1.19 Inch Mackinac MI Mesonet
Mesonet station GW1094 Pointe Aux Pins.
0146 PM Rain 1 SSE Barton City 44.66N 83.59W
06/22/2024 M1.18 Inch Alcona MI Mesonet
Mesonet station BCYM4 Barton City.
&&Local storm report, Jun 22, 2:43 PM EDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
243 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Rain 1 N Wellston 44.23N 85.95W
06/22/2024 M2.55 Inch Manistee MI Trained Spotter
2.55 inches of rain observed over the last
24 hours 1 N Wellston as of 2pm.
&&
HADSpecial weather statement, Jun 22, 3:16 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Gaylord MI
316 PM EDT Sat Jun 22 2024
MIZ028-029-033>035-041-222015-
Gladwin MI-Roscommon MI-Ogemaw MI-Missaukee MI-Oscoda MI-Crawford MI-
316 PM EDT Sat Jun 22 2024
...THUNDERSTORMS WILL IMPACT SOUTHERN CRAWFORD...NORTHWESTERN
GLADWIN...NORTHWESTERN OGEMAW...ROSCOMMON...SOUTHEASTERN MISSAUKEE
AND SOUTHWESTERN OSCODA COUNTIES THROUGH 415 PM EDT...
At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Higgins Lake to 10 miles southeast
of Marion. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houghton Lake, Gladwin, Roscommon, Prudenville, St. Helen, Hockaday,
Higgins Lake, North Higgins Lake, Roscommon Township, Lake St. Helen,
Skeels, Twin Lakes Area, Roscommon County Airport, Luzerne, South
Branch Township, Nester Township, South Higgins Lake, and Foster
Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4412 8460 4416 8461 4416 8497 4417 8497
4462 8474 4464 8418 4398 8443 4396 8460
TIME...MOT...LOC 1916Z 237DEG 21KT 4455 8475 4399 8501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:16 PM EDT | Special Weather Statement | APX | Roscommon | 59 min |
| Jun 22, 4:22 PM EDT | Tornado Warning | APX | Arenac, Gladwin, Ogemaw | 38 min |
| Jun 22, 5:08 PM EDT | Special Weather Statement | APX | Arenac | 37 min |
Nearby
Tornado Warnings in Michigan, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.